Format

Send to

Choose Destination
See comment in PubMed Commons below
Allergol Int. 2008 Mar;57(1):97-8. Epub 2008 Mar 1.

Food-dependent exercise-induced anaphylaxis induced by low dose aspirin therapy.

Author information

1
Department of Dermatology, Kyoto University Graduate School of Medicine, Kyoto, Japan.

Abstract

BACKGROUND:

Food-dependent exercise-induced anaphylaxis (FDEIA) is a distinct form of common food allergy characteristically induced by a combination of causative food ingestion and physical exercise. Recent investigations have documented that aspirin consumption, in place of exercise, also induces allergic symptoms.

CASE SUMMARY:

A 63-year-old man began low dose aspirin therapy on September 2005. Since January 2006, he had repeated episodes of generalized urticaria and lost consciousness while he was exercising after eating wheat. He was strongly positive for omega-5 gliadin in a cap-system fluorescent enzyme immunoassay. Therefore, a diagnosis of wheat-dependent exercise-induced anaphylaxis was made.

DISCUSSION:

Patients with aspirin-provoked FDEIA have been reported previously as taking ordinary doses of aspirin for reducing pain, inflammation and fever. However, in our patient, low dose aspirin therapy for reducing cardiovascular risk possibility induced FDEIA. Growing numbers of elderly people take low doses of aspirin for prevention of cerebral or myocardial infarction. Therefore, physicians should remember that aspirin consumption, even at low doses, is a risk factor for FDEIA.

PMID:
18089939
DOI:
10.2332/allergolint.C-07-53
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center